MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implant procedure, the patient saw halos.Clinical reason for explant mentioned as lens not tolerated by patient.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
The iol was exchanged for unspecified non-company lens.There was no patient impact.
 
Additional Manufacturer Narrative
Correction information was provided in b.6.Additional information was added in b.5., d.10., e.4., h.3., h.6 and h.11.The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of a qualified cartridge and handpiece with a non-qualified viscoelastic.The product investigation could not identify a root cause for the reported complaint.The account indicated the product was not available to evaluate.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the toric-multifocal company (1.50cyl), 23.0 diopter (add power +2.2/+3.2) lens was replaced with a non-company, non-toric, 20.5 diopter monofocal lens model.Additional information was provided that, in the surgeon's opinion, the event was not caused by the intraocular lens (iol).Due to the exchange of a toric-multifocal lens to a non-toric-monofocal lens, this may suggest that the replacement lens model was an improved choice for the patient's vision needs.No additional information has been provided at this time.File will be reopened when new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20305126
Report Number1119421-2024-01911
Device Sequence Number8866333
Product Code MJP
UDI-Device Identifier00380652457446
UDI-Public(01)00380652457446(17)270404(11)230406(10)15599662
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.230
Device Lot Number15599662
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date11/13/2024
Date Device Manufactured04/06/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, INJECTOR; HEALON PRO OVD; MONARCH IOL, CARTRIDGE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale